Hail, Logan
- When
- June 24, 3:35 PM MST
- Where
- Logan County, 5 mi W of Monument
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.100, -101.117
10 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 24, 12:56 PM MST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 156 PM MDT FRI JUN 24 2005 .DISCUSSION...FORECAST CONCERNS THIS AFTERNOON INCLUDE PRECIPITATION CHANCES THROUGH SUNDAY AS WELL AS TEMPERATURES THROUGH MONDAY. LATEST SURFACE MAP ANALYSIS SHOWED A WEAK COLD FRONT WHICH HAS MOVED SOUTH OF OUR FORECAST AREA INTO SOUTHWEST KANSAS. A SURFACE HIGH PRESSRUE RIDGE WAS LOCATED OVER MONTANA AND THE DAKOTAS. LATEST IR AND WATER VAPOR SATELLITE IMAGERY INDICATED A CYCLONIC CIRUCATION OF AN UPPER LOW OFF THE CALIFORNIA COAST WITH ANOTHER SIMILAR FEATURE OFF THE WASHINGTON COAST. MODELS INITIALIZED WELL TODAY WITH RESPECT TO SURFACE AND UPPER LEVEL FEATURES AS WELL AS WITH TEMPERATURE AND MOISTURE FIELDS. PREFERRED THE NAM MODEL FOR THE SHORT TERM PERIOD SINCE IT WAS BEST HANDLING TEMPERATURES AS WELL AS SURFACE FEATURES. THE GFS MODEL WAS DOING BETTER THAN THE ECMWF FOR THE EXTENDED FORECAST PERIOD. FOR TONIGHT A MOISTURE PLUME CONTINUES TO MOVE NORTHEAST IN UPPER FLOW AROUND NORTHWEST PERIPHERY OF 500 MB UPPER LEVEL RIDGE. A WEAK VORT MAX APPROACHING THE WESTERN HIGH PLAINS WILL MOVE THROUGH EASTERN COLORADO AND KANSAS OVERNIGHT. CONVECTION ALREADY FORMING EARLIER THIS AFTERNOON OVER OUR HIGHER TERRAIN TO THE WEST WILL SLOWLY ADVANCE EASTWARD THIS EVENING INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA RESULTING IN CHANCES FOR THUNDERSTORMS. ALSO ACCORDING TO THE RUC MODEL BOUNDARY LAYER RH IS HIGH OVERNIGHT ESPECIALLY OVER OUER NORTHERN ZONES. WILL MENTION AREAS OF FOG OVER THE NORTH WITH PATCHY FOG EAST TO WEST ALONG INTERSTATE 70. LOW TEMPERATURES TONIGHT WILL REMAIN MILD IN THE MID TO UPPER 60S. FOR SATURDAY INTO SUNDAY WEAK STATIONARY FRONT SLIDES FURTHER AWAY FROM OUR FORECAST AREA AS ANOTHER WEAK MID LEVEL SHORTWAVE MOVES THROUGH SATURDAY NIGHT INTO SUNDAY MORNING. EXPECT AFTERNOON CONVECTION TO FORM OVER THE HIGHER TERRAIN TO OUR WEST AND MOVE EASTWARD DURING THE LATE AFTERNOON AND EVENING HOURS SATURDAY. WILL KEEP LOW CHANCE POPS FOR SATURDAY NIGHT AND SLIGHT CHANCE POPS FOR EASTERN ZONES SUNDAY MORNING AS A RESULT. TEMPERATURES SATURDAY NIGHT WILL BE MILD AND SIMILAR TO THOSE OF FRIDAY NIGHT IN THE 60S. AS FOR HIGH TEMPERATURES ON SUNDAY WILL SEE LITTLE CHANGE FROM PREVIOUS FORECAST WITH TEMPERATURES IN THE MIDDLE TO UPPER 90S. FOR MONDAY AND MONDAY NIGHT TYPICAL SUMEMRTIME PATTERN PERSISTS. WILL MAINTAIN SLIGHT CHANCE POPS FOR THUNDERSTORMS IN THE AFTERNOON AND EVENING. HAVE MADE NO CHANGES IN TEMPERATURES WITH HIGHS IN THE 90S AND LOWS IN THE 60S. AS FOR THE EXTENDED FORECAST PERIOD TUESDAY THROUGH FRIDAY SAW NO REASON TO MAKE ANY DRASTIC CHANGES. STRONG UPPER LEVEL RIDGE REMAINS ANCHORED ACROSS THE SOUTHERN U.S. FROM THE DESERT SOUTHWEST EASTWARD THROUGH TEXAS TO THE CENTRAL GULF COAST STATES. EXPECT THIS PERIOD TO REMAIN BASICALLY DRY. LATEST RUN OF THE GFS DOES HINT AT A COLD FRONT TO MOVE INTO THE AREA SOMETIME LATE WEDNESDAY INTO THURSDAY. IF THIS FEATURE DOES OCCUR MODELS TRY TO BRING IN COOLER AIR WITH THE SYSTEM. LOOKS LIKE HIGH TEMPERATURES ON THURSDAY AND FRIDAY WILL BE LITTLE CLOSER TO NORMAL IN THE LOWER TO MIDDLE 90S. WILL NEED TO LOOK AT FURTHER MODEL RUNS TO SEE HOW THIS DEVELOPS WITH TIME. WILL STILL KEEP SLIGHT CHANCE POPS FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING THEN DRY THROUGH FRIDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1059 AM MDT FRI JUN 24 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1059 AM MDT FRI JUN 24 2005 ...CORRECTED TO ADD SPOTTER ACTIVATION STATEMENT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW CLUSTERS OF THUNDERSTORMS ARE EXPECTED ON THE FRINGES OF THE TRI STATE REGION THIS AFTERNOON...WITH A BETTER CHANCE FOR THUNDERSTORMS MOVING IN BY MID TO LATE EVENING. A FEW SEVERE STORMS ARE POSSIBLE. A COLD FRONT HAS STALLED FROM SYRACUSE KANSAS TO HILL CITY. ISOLATED THUNDERSTORMS WILL FORM ALONG THE FRONT AFTER 3 PM CDT. THESE STORMS WILL MOVE SLOWLY AND MAY DRIFT NORTH...AFFECTING AREAS NEAR LEOTI...GOVE...AND HILL CITY BY LATE AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALIZED DAMAGING WINDS FROM DOWNBURSTS...ALTHOUGH SOME HAIL UP TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. ACTIVITY ALONG THE FRONT SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING AFTER 9 PM CDT. ELSEWHERE...UPSLOPE FLOW WILL DEVELOP ACROSS EASTERN COLORADO AND FAR NORTHWEST KANSAS. THIS WILL BRING INCREASING MOISTURE AND INSTABILITY ONTO THE HIGH TERRAIN. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP WEST OF HIGHWAY 385 IN COLORADO AFTER 2 PM MDT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STORMS MAY INITIALY EXHIBIT SOME SUPERCELL CHARACTERISTICS WHICH WILL ENHANCE THE POTENTIAL FOR HAIL LARGER THAN ONE INCH. STORMS WILL ALSO MOVE SLOWLY...RESULTING IN AT LEAST SOME OPPORTUNITY FOR HEAVY RAIN DURING THE EVENING. THE STORMS ARE THEN EXPECTED TO GROW INTO A LARGER AND FASTER MOVING COMPLEX WHICH SHOULD AFFECT AREAS NORTH OF INTERSTATE 70 OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP EACH AFTERNOON IN EASTERN COLORADO AND THEN DRIFT EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE EVENING. ANY SEVERE WEATHER WOULD LIKELY BE LIMITED TO POCKETS OF DAMAGING WINDS. OTHERWISE...CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT (3 PM CDT). BURKE
The Goodland radar (KGLD), 58 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
10 hail, 1 thunderstorm wind. Local standard time, as filed.
A hog shed was moved by winds estimated at 80 mph. Power lines down...no power in much of Tasco. 4-5 inch diameter tree limbs down with one tree limb reportedly piercing a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457814, 5457815, 5457816, 5457817, 5457818, 5457819, 5457820, 5457821, 5457822, 5457823, 5457824.